MAUDE Adverse Event Report: ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8" SMALLBORE EXT SET W/0.2 MICRON FILTER, CLAMP, LUER LOCK; STOPCOCK, I.V. SET

ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V. 8" SMALLBORE EXT SET W/0.2 MICRON FILTER, CLAMP, LUER LOCK; STOPCOCK, I.V. SET
Catalog Number B1479
Medical Device Problem Codes Fluid/Blood Leak (1250); Obstruction of Flow (2423)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2023
Type of Reportable Event Malfunction
Event or Problem Description
The event occurred on an unspecified date and involved a 8" smallbore ext set w/0.2 micron filter, clamp, luer lock.It was reported that the device's filter had either occlusion issues or leaking.It was confirmed that the facility is using this product within the manufacturer recommendations.There was no human harm reported.
 
Additional Manufacturer Narrative
The device was returned for evaluation; however, testing has not yet been completed.
 
Additional Manufacturer Narrative
The following devices were received for complaint investigation: -four used list #b1479, 8" smallbore ext set w/0.2 micron filter, clamp, luer lock; lot #9286060 -one new list #b1479, 8" smallbore ext set w/0.2 micron filter, clamp, luer lock; lot #9286060 two of the four used b1479 extension set samples experienced occluded flow during priming.One of the four used b1479 extension set samples leaked at the filter vents during testing.The other two used b1479 extension set samples primed without difficulty and did not leak during testing.The new b1479 extension set primed without difficulty and did not leak during testing.Occluded flow was confirmed in two of the returned samples.The probable cause is filter occlusion during during use.The dfu states: a filter that clogs during infusion should be replaced.Leaking from the filter vent was confirmed in one of the returned samples.The probable cause of the observed leak is temporary or permanent loss of the hydrophobic properties of the filter vent material due to infusate interaction.The lot history was reviewed; no nonconformities were identified that may have contributed to the reported complaint.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative

Brand Name
8" SMALLBORE EXT SET W/0.2 MICRON FILTER, CLAMP, LUER LOCK
Common Device Name
STOPCOCK, I.V. SET
Manufacturer (Section D)
ICU MEDICAL DE MEXICO, S. DE R.L. DE C.V.
avenida cuarzo no. 250
ensenada, b.cfa. 22790
MX  22790
Manufacturer Contact
reed covert
600 n. field dr.
lake forest, IL 60045
2247062300
MDR Report Key17754884
Report Number9617594-2023-00715
Device Sequence Number7010873
Product Code FMG
UDI-Device Identifier00887709001923
UDI-Public(01)00887709001923(17)270901(10)9286060
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K964435
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberB1479
Device Lot Number9286060
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/07/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/22/2023
Supplement Date Received by Manufacturer10/02/2023
10/02/2023
10/02/2023
Initial Report FDA Received Date09/15/2023
Supplement Report FDA Received Date10/23/2023
10/23/2023
10/23/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown